Couple of questions...Has anyone heard that a sprycel dose reduction will cause long term problems with keeping you in remission Going from 100mg to 70mg or 50mg? Has anyone had infections while taking sprycel? Switched from Gleevec after 5 yrs, gleevec wasn't keeping numbers down. Been on sprycel for 1 mo. Fingernails seem more brittle and are splitting down the nail...very painful. At night experiencing bad stomach pains (ball of fire) never had this before, problems with frequent urinating and then difficulty when trying to urinate, low back pain which causes tossing and turning every 15 minutes or so. Also when the tossing and turning takes place my mind seems to go in a million places and I have a hard time getting back to sleep. Have had serious sinus, teeth issues, hand infections (had to have nail removed and hospitalized for 2 days.) Will these issue subside or should I ask for a different drug? Getting really nervous. I thought I liked sprycel because the severe leg and arm cramps from gleevec seem to have disappeared. Having relief from the leg cramps has been well worth the switch from gleevec to sprycel yet Im trying to decide if all this new stuff is the new norm or if I am just getting over a bad infection. Hem Onc says its not related to sprycel yet the hand surgeon and Primary Care doctor think sprycel could be the culprit.
Sprycel side effects?
Posted 03 March 2014 - 10:07 AM
Dx: 04/2007 WBC 265,000
Tx: 2007-2014 400mg Gleevec
2014-2017 100mg Sprycel for 4 months, repeated infection dose reduction 50mg
Posted 03 March 2014 - 06:09 PM
I had the same horrific hand/foot cramps on Gleevec. Glad to no longer have to deal with them on Sprycel. I haven't had fingernail issues to nearly the same degree that you have, however, I do notice that my fingernails are a little weird. They are dull and have a wavered texture. Not sure how to explain it. Rather than a smooth nail convex surface, they are lumpy.
I also do not sleep as well as I used to, but that may just be age. I rarely sleep through the night and it takes a long time to get to sleep.
Other than that, I haven't experience the things you are describing. It's always so difficult to say what it caused by the TKIs and what isn't. I have a tendency to blame everything on Sprycel, when much is probably age-related or other. My eyesight is deteriorating drastically, since starting TKIs I've developed cataracts.. .at a much earlier age than is normal. . .I blame it all on TKIs.
Good luck sorting through things. I don't think the docs know much more than we do about side effects, etc. In fact, it seems to me thay many oncologists poo-poo side effects. Maybe 20 years down the road they'll have more diffinitive information. . .based on all of us.
Posted 10 March 2014 - 06:28 PM
I have been on Sprycel for 3.5 years. I have not had the fingernail problem, in fact the opposite has occured. While on 100 mg, my fingernails were beautiful for the first time in my life. Looked like I always had a french manicure.
Kidney issues: Sprycel causes me to spill protein, not sure if that had anything to do with the kidney stone I passed last year. And that sounds a lot like what you are describing, back pain etc.
Infections: Sprycel does cause you to be more prone to infections. Says so right on the box.
I hope it gets better for you.
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users